Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Jacksonville, FL

July 19, 2019Alachua County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2019, 3:12 PM EDT for Alachua County, Bradford County, Union County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 3:12 PM EDT (19:12 UTC)
Expired
Jul 19, 2019, 3:44 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alachua County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 91 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

759 
WUUS52 KJAX 191912
SVRJAX
FLC001-007-125-192000-
/O.NEW.KJAX.SV.W.0113.190719T1912Z-190719T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
312 PM EDT Fri Jul 19 2019

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  North central Alachua County in northern Florida...
  Western Bradford County in northern Florida...
  Southwestern Union County in northern Florida...

* Until 400 PM EDT.

* At 312 PM EDT, a severe thunderstorm was located over Worthington
  Spring, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Worthington Spring, Worthington Springs, Upland Pines, Groves and
  Dukes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3008 8241 2987 8238 2986 8252 3003 8254
      3005 8254
TIME...MOT...LOC 1912Z 073DEG 1KT 2991 8245 

HAIL...1.00IN
WIND...60MPH
 
$$

ENYEDI
2 follow-up statements
950 
WWUS52 KJAX 191934
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Fri Jul 19 2019

FLC001-007-191943-
/O.CAN.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Alachua FL-Bradford FL-
334 PM EDT Fri Jul 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALACHUA AND
WESTERN BRADFORD COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
      2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1933Z 073DEG 1KT 2991 8246 

$$

FLC125-192000-
/O.CON.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Union FL-
334 PM EDT Fri Jul 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN UNION COUNTY...

At 333 PM EDT, a severe thunderstorm was located over Worthington
Spring, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Upland Pines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
      2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1933Z 073DEG 1KT 2991 8246 

HAIL...1.00IN
WIND...60MPH
 
$$

ENYEDI
598 
WWUS52 KJAX 191944
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Fri Jul 19 2019

FLC125-191954-
/O.CAN.KJAX.SV.W.0113.000000T0000Z-190719T2000Z/
Union FL-
344 PM EDT Fri Jul 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible with this
thunderstorm.

LAT...LON 3003 8253 3005 8254 3008 8241 2993 8245
      2993 8248 2994 8249 2994 8253 3002 8254
TIME...MOT...LOC 1940Z 073DEG 1KT 2991 8246 

$$

ENYEDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:27 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 19, 2:27 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
227 PM EDT Fri Jul 19 2019

.NEAR TERM /Through Saturday/...
Weak inverted upper trough remains over forecast area between
ridges further east and west. Warm, moist environment, with 2.0"
precip water values, supporting another round of scattered to
numerous showers and t-storms across the forecast area, with
greatest coverage likely interior areas. Conditions favorable for
strong gusty winds and heavy rainfall. Low temperatures Tonight
similar to last night with lower-mid 70s across forecast area.

For Saturday, upper-level inverted trough shifts a bit westward.
Environment favors sea breezes moving well inland and converging
along spine of FL peninsula where greatest coverage of afternoon
showers/t-storms is expected. Maybe slightly less coverage
compared to Today with upper trough further west. Latest
consensus guidance supports current high temperature forecast
in the mid 90s well inland, around 90 coast.

.SHORT TERM /Saturday Night through Sunday Night/...
Pattern changes little this period, with scattered showers/t-storms
expected again Sunday afternoon into evening. High temperatures
will be in the lower-mid 90s.

.LONG TERM /Monday through Thursday/...
Pattern changes across the country this period, with strong upper
ridge over western U.S. and trough over eastern U.S. Still
expecting daily round of afternoon/evening showers/t-storms
across forecast area with sea breezes along with surface trough
across se GA. A little stronger flow aloft and colder mid-level
temperatures could support more intense t-storms at times. With
weak upper trough over forecast area, temperatures should be near
normal for the time of year.

&&

.AVIATION...Convection is currently firing along the Atlantic sea
breeze front near and just east of I-95. Additional storms are
developing along an old outflow boundary from Mayport-Gainesville-
Cedar Key and yet a third boundary from Brunswick-Waycross-Perry.
With all of these boundaries and a slow westward movement expect
storms to be in the VCNTY at North Florida Regional Airport (KSGJ)
and McKinnon Airport (KSSI) through 20 utc and over the KCRG,
KJAX, KVQQ and KGNV fields through 20-22 utc. In general, seeing
bases on the CU/TCU/CB of 4-6 KFT with stratus Fractus at 2.5-4
kft below the bases. Expect the widespread convection over the
Jacksonville Metro/Gainesville areas to diminish after 22 utc as
the air mass stabilizes and is worked over with just a few storms
still about to keep them in the VCNTY there. After 02-03 utc, will
see mainly convective debris over the region through the morning
hours with some light mist/fog around 4 SM between 09-12 utc at
KVQQ and KGNV.

&&

.MARINE...High pressure will be east of the waters through early
next week, maintaining southerly winds at 10-15 knots with 2-4 ft
seas.

Rip Currents: SE GA: low risk through Saturday
              NE FL: moderate risk through Saturday

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  94  74  94 /  50  30  10  30
SSI  77  89  78  92 /  20  20  10  30
JAX  75  94  75  94 /  40  40  20  30
SGJ  75  91  75  91 /  30  20  20  20
GNV  73  93  74  93 /  40  50  20  30
OCF  73  93  74  92 /  30  50  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Wolf/Enyedi/Peterson

In the hours before

Special weather statement, Jul 19, 2:58 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
258 PM EDT Fri Jul 19 2019

FLZ024-GAZ165-264-191930-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
258 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND EASTERN CHARLTON COUNTIES UNTIL 330 PM EDT...

* At 258 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hilliard, moving west at 30
  mph.

* Nickel size hail, winds in excess of 45 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Hilliard and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3065 8197 3079 8200 3078 8198 3082 8200
      3089 8183 3066 8183
TIME...MOT...LOC 1858Z 100DEG 24KT 3073 8188

ENYEDI
Local storm report, Jul 19, 2:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
259 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 WNW GAINESVILLE       29.69N 82.39W
07/19/2019  M0.25 INCH       Alachua            FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED PEA SIZED HAIL IN NW GAINESVILLE

&&

MRUSSELL
Special weather statement, Jul 19, 3:05 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
305 PM EDT Fri Jul 19 2019

FLZ122-222-191945-
Southern Columbia FL-Northern Columbia FL-
305 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA COUNTY UNTIL 345
PM EDT...

* At 305 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lake City, moving east at 10
  mph.

* Nickel size hail, winds in excess of 45 mph, and minor flooding due
  to heavy rainfall is possible with this storm.

* Locations impacted include...
  Lake City, Watertown and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3012 8248 3008 8270 3018 8278 3028 8258
TIME...MOT...LOC 1905Z 250DEG 10KT 3017 8266

ENYEDI
Special weather statement, Jul 19, 3:06 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
306 PM EDT Fri Jul 19 2019

FLZ030-031-136-191930-
Eastern Alachua FL-Union FL-Bradford FL-
306 PM EDT Fri Jul 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALACHUA...WESTERN
BRADFORD AND SOUTHWESTERN UNION COUNTIES UNTIL 330 PM EDT...

* At 306 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Palestine Community to near Alachua. These storms were nearly
  stationary.

* Nickel size hail, wind gusts up to 50 mph, and minor flooding due
  to heavy rainfall is possible with these storms.

* Locations impacted include...
  Worthington Spring, Worthington Springs, Upland Pines, Groves, La
  Crosse and Dukes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8239 2985 8236 2984 8250 3004 8253
TIME...MOT...LOC 1906Z 351DEG 1KT 3005 8242 2986 8247

ENYEDI
Local storm report, Jul 19, 3:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
307 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     3 SSE KINGSLAND         30.75N 81.65W
07/19/2019  M42 MPH          Camden             GA   MESONET

            AT THE CAMDEN WELCOME CENTER ON I-95

&&

MRUSSELL
Local storm report, Jul 19, 3:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
312 PM EDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             3 SW JACKSONVILLE INTL  30.46N 81.74W
07/19/2019  E0.88 INCH       Duval              FL   BROADCAST MEDIA

            TIME AND LOCATION ESTIMATED BY RADAR.

&&

MRUSSELL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:12 PM EDTSpecial Marine WarningJAX93 min
Jul 19, 1:20 PM EDTSpecial Weather StatementJAXClay25 min
Jul 19, 1:33 PM EDTSpecial Weather StatementJAXDuval42 min
Jul 19, 1:38 PM EDTSevere Thunderstorm WarningJAXClay, Duval28 min
Jul 19, 1:41 PM EDTSpecial Weather StatementJAXNassau34 min
Jul 19, 1:55 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 19, 1:58 PM EDTSpecial Weather StatementJAXAlachua47 min
Jul 19, 2:05 PM EDTSpecial Weather StatementJAXHamilton40 min
Jul 19, 2:09 PM EDTSpecial Weather StatementJAXNassau51 min
Jul 19, 2:14 PM EDTSevere Thunderstorm WarningJAXAlachua22 min
Jul 19, 2:16 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Jul 19, 2:36 PM EDTSpecial Weather StatementJAXAlachua24 min
Jul 19, 3:02 PM EDTSevere Thunderstorm WarningJAXNassau15 min
Jul 19, 3:05 PM EDTSpecial Weather StatementJAXColumbia40 min
Jul 19, 3:06 PM EDTSpecial Weather StatementJAXUnion24 min
Jul 19, 3:21 PM EDTSpecial Weather StatementJAXPutnam24 min
Jul 19, 3:24 PM EDTSpecial Weather StatementJAXUnion36 min
Jul 19, 3:28 PM EDTAreal Flood AdvisoryJAXColumbia2 hr
Jul 19, 3:31 PM EDTSpecial Weather StatementJAXMarion29 min
Jul 19, 3:36 PM EDTSpecial Weather StatementJAXBaker24 min
Jul 19, 3:37 PM EDTSpecial Weather StatementJAXSaint Johns53 min
Jul 19, 3:39 PM EDTAreal Flood AdvisoryJAXClay, Putnam2 hr
Jul 19, 3:58 PM EDTSpecial Weather StatementJAXSaint Johns32 min
Jul 19, 4:20 PM EDTAreal Flood AdvisoryJAXSaint Johns115 min
Jul 19, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Jul 19, 4:33 PM EDTSpecial Weather StatementJAXFlagler27 min
Jul 19, 4:37 PM EDTAreal Flood AdvisoryJAXMarion113 min
Jul 19, 5:02 PM EDTSpecial Weather StatementJAXFlagler28 min
Jul 19, 5:06 PM EDTAreal Flood AdvisoryJAXPutnam114 min
Jul 19, 5:13 PM EDTSpecial Weather StatementJAXFlagler47 min
Jul 19, 5:17 PM EDTAreal Flood AdvisoryJAXMarion118 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.